Warfarin-induced leukocytoclastic vasculitis: A case report and review of literature

Chien Yi Hsu, Wei Sheng Chen, Shih Hsien Sung

Research output: Contribution to journalReview article

14 Citations (Scopus)

Abstract

Warfarin is widely prescribed for patients with atrial fibrillation. In addition to unexpected bleeding, allergic skin reaction is one of its uncommon adverse effects. We herein report an 89-year-old man who, after taking warfarin for 4 years, suffered extensive skin eruptions. The skin biopsy disclosed leukocytoclastic vasculitis. The causal relationship between skin lesions and warfarin was confirmed after re-challenge of warfarin. A literature review revealed only 13 such cases reported from 1980 to 2011. Clinicians should be aware of this potential adverse effect of warfarin.

Original languageEnglish
Pages (from-to)601-606
Number of pages6
JournalInternal Medicine
Volume51
Issue number6
DOIs
Publication statusPublished - Mar 20 2012
Externally publishedYes

Keywords

  • Leukocytoclastic vasculitis
  • Warfarin

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Warfarin-induced leukocytoclastic vasculitis: A case report and review of literature'. Together they form a unique fingerprint.

  • Cite this